Been on 90mg Cymbalta for about 4 mos. but not helping and have absolutely no energy or desire to do anything or go anywhere, need a med that will help with that. Probably will just switch, don't have fibromyalsia. Not sure which antidepressant to try, was on Effexor for many years and quit working. Any recommendations? Thanks :-)
Hi, Lisa! Ahh, the old trial and error as it's impossible to predict which drug(s) will work for each individual. Sometimes a new antidepressant, sometimes a combination of different types of antidepressants, sometimes the addition of an antipsychotic such as Abilify which can booster the effects of antidepressants. There are many possibilities.
Time for a heart to heart with your doctor describing all your emotions and physical symptomes. That may help him/her prescribe a drug(s) that covers all bases.
Good luck and best wishes! WVC
I also was on Cymbalta (8 years) and did not have motivation or energy, and suffered from Major Depressive Disorder as well as Anxiety. I switched to Wellbutrin, which provides dopamine to the brain (it is a "happy" chemical), and it is also a stimulant, so you usually take it in the morning, and I felt like a different person. Every person will be different, so it's like spinning the medicine wheel and seeing where it stops, but I can't say enough good things about this one, as it is in a class of anti-d's that is completely unique to any of the other SSRI's and SNRI's.
Cymbalta, by the way, is reportedly horrific to withdraw from - however, I was able to do a cross-taper within only a few weeks to a month with absolutely NO side-effects. There are people who have been trying to withdraw from Cymbalta for over a year and are still suffering, and I believe the key is, they are not adding something back IN. So, that's just a word of caution, please - if you decide to stop Cymbalta, please make sure that you do so carefully, under strict Doctor's supervision, and that you are cross-tapering it with another medication to help with the withdrawal symptoms.
Wellbutrin seemed to do this beautifully. :) I wish you the best of luck!
Hi Lisa sounds like time to see the doctor and go over what you have asked here you have been more than patient to give this a try and let the doctor decide what would be better,Adding another medication or changing you all together..what works for one does not mean it's goin to work for another..Best of luck try and get on it soon..Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 May 2014 • 3 answers
Posted 17 Jun 2014 • 23 answers
Posted 28 Jul 2015 • 3 answers
Posted 11 Feb 2016 • 2 answers
Posted 29 Sep 2016 • 2 answers